Alert archive / California / Heavy Snow Warnings in 2006

Heavy Snow Warning 5, NWS Eureka, CA

March 8, 2006

NWS Eureka, CA issued this heavy snow warning at Mar 8, 2006, 3:17 PM PST. It took effect at Mar 8, 2006, 8:00 PM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2006, 3:17 PM PST (23:17 UTC)
In effect from
Mar 8, 2006, 8:00 PM PST
Expired
Mar 9, 2006, 2:36 AM PST
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 082317
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
317 PM PST WED MAR 8 2006

CAZ003-091230-
/O.NEW.KEKA.HS.W.0005.060309T0400Z-060309T1600Z/
NORTH COAST INTERIOR-
317 PM PST WED MAR 8 2006

...HEAVY SNOW WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PST
THURSDAY. 

AN APPROACHING COLD FRONT IS BRINGING RAIN AND SNOW TO NORTHWEST
CALIFORNIA. CURRENT SNOW LEVELS ARE NEAR 3500 FEET...BUT ARE
WILL DECREASE TO NEAR 2000 FEET BY LATE TONIGHT. HEAVIEST
PRECIPITATION WILL FALL NORTH OF HIGHWAY 299. SNOW ACCUMULATION
WILL BEGIN ABOVE 3500 FEET THIS EVENING AND LOWER TO NEAR 2000
FEET BY LATE THIS EVENING. 5 TO 7 INCHES IS LIKELY ABOVE 2000 FEET
BY THURSDAY MORNING...WITH 8 OR MORE INCHES ABOVE 3000 FEET.
ACCUMULATIONS OF 2 INCHES OR LESS ARE EXPECTED SOUTH OF HIGHWAY
299.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$
KLEESCHULTE
1 follow-up statement
000 
WWUS46 KEKA 091036
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
236 AM PST THU MAR 9 2006


CAZ003-091145-
/O.CAN.KEKA.HS.W.0005.000000T0000Z-060309T1600Z/
NORTH COAST INTERIOR-
236 AM PST THU MAR 9 2006

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HEAVY
SNOW WARNING. 

SNOW SHOWERS REMAINED LIGHT AND WIDELY SCATTERED DURING THE NIGHT
AND THUS THE THREAT FOR WIDESPREAD HEAVY SNOW HAS ENDED.

$$

MAB

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this heavy snow warning went out at Mar 8, 5:45 AM PST, 9 hours 32 minutes earlier.

Area forecast discussion, Mar 8, 5:45 AM PST, 9 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
545 AM PST WED MAR 8 2006

.SYNOPSIS...RAIN AND SNOW WILL MOVE INTO NORTHWEST CALIFORNIA IN THE
AFTERNOON AS A COLD FRONT APPROACHES THE COAST. THE COLD FRONT IS
EXPECTED TO MOVE THROUGH NORTHWEST CALIFORNIA EARLY THURSDAY
MORNING. SHOWERY WEATHER AND COLD TEMPERATURES WILL CONTINUE THROUGH
THE END OF THE WEEK.

&&

.DISCUSSION...THE RIDGE OF HIGH PRESSURE OVER NORTHWEST CALIFORNIA
WILL BE EAST OF THE CWA BY LATE THIS MORNING. PRECIPITATION
ASSOCIATED WITH THE NEXT COLD FRONT WILL BEGIN IN THE NORTHERN
PORTION OF THE CWA EARLY THIS AFTERNOON AND SPREAD SOUTHWARD DURING
THE AFTERNOON. THE COLD FRONT WILL MOVE THROUGH THE CWA EARLY
THURSDAY MORNING. THE SNOW LEVELS WILL START NEAR 3500 FEET
TODAY..AND WILL LOWER TO NEAR 2000 FEET BY MIDDAY THURSDAY. BY
FRIDAY MORNING...THE SNOW LEVEL WILL LOWER TO NEAR 1500 FEET AS A
VERY COLD UPPER LEVEL TROUGH MOVES OVER THE PACIFIC NORTHWEST. THE
SNOW LEVELS WILL REMAIN NEAR 1500 FEET THROUGH THE WEEKEND.

SNOW ACCUMULATIONS FOR TONIGHT AND THURSDAY ARE EXPECTED TO REMAIN
BELOW ADVISORY CRITERIA. THURSDAY NIGHT THROUGH SUNDAY...SHORT WAVES
MOVING THROUGH THE NORTHWEST FLOW WILL TRIGGER SCATTERED RAIN
SHOWERS AT THE COAST AND SNOW SHOWERS OVER THE MOUNTAINS.

&&

.AVIATION...INCREASING CLOUDS TODAY AS THE NEXT COLD FRONT
APPROACHES NORTHWEST CALIFORNIA. RAIN CHANGING TO SNOW ABOVE 3500
FEET WILL MOVE INTO THE NORTHERN PORTION OF THE REGION BY EARLY
AFTERNOON...AND WILL SPREAD SOUTHWARD DURING THE AFTERNOON. THE COLD
FRONT WILL MOVE ACROSS NORTHWEST CALIFORNIA EARLY THURSDAY MORNING.
VFR FLIGHT CONDITIONS WILL PREVAIL...EXCEPT VICINITY AREAS OF
MODERATE RAIN.

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS PT ST GEORGE TO PT
ARENA OUT 60 NM.

&&

KENNEDY
VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 7, 10:30 PM PST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK..UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1030 PM PST TUE MAR 7 2006

CAZ001-002-081400-
REDWOOD COAST-MENDOCINO COAST-
1030 PM PST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR THURSDAY THROUGH SATURDAY...HIGH SURF CAN BE EXPECTED.

A STRONG LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC IS EXPECTED TO
GENERATE LARGE NORTHWEST SWELL. SWELL HEIGHTS OF 18 TO 20 FEET WILL
IMPACT THE COAST LINE OF DEL NORTE...HUMBOLDT....AND MENDOCINO
COUNTIES AS THE SWELL PROPAGATES THROUGH THE NORTHWEST CALIFORNIA
COASTAL WATERS ON THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

CAZ003-004-081400-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
1030 PM PST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE
NEEDED.

CAZ076-081400-
MENDOCINO INTERIOR-
1030 PM PST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE
NEEDED.

KENNEDY

In the hours before

Special weather statement, Mar 8, 2:36 PM PST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
236 PM PST WED MAR 8 2006

CAZ004-090130-
UPPER TRINITY RIVER-
236 PM PST WED MAR 8 2006

...COLD TEMPERATURES AND LOW SNOW LEVELS THROUGH THE WEEKEND...

A STRONG COLD FRONT IS APPROACHING NORTHWEST CALIFORNIA THIS
AFTERNOON. THIS FRONT WILL BRING COLD TEMPERATURES AND LIGHT SNOW
TO NORTHERN CALIFORNIA. SNOW LEVELS ARE CURRENTLY NEAR 3500 TO
4000 FEET...AND WILL DECREASE TO NEAR 2000 FEET BY THURSDAY
MORNING. ACCUMULATIONS OF 2 INCHES OR LESS ABOVE 2000 FEET ARE
LIKELY THROUGH MOST OF TRINITY COUNTY...WITH UP TO 4 INCHES OVER A
SMALL PORTION OF EXTREME NORTHWEST TRINITY COUNTY.

SNOW LEVELS WILL STAY LOW INTO THE WEEKEND. SCATTERED SNOW SHOWERS
ARE EXPECTED ON SATURDAY AND SUNDAY. SNOW COULD FALL AS LOW AS
THE VALLEY FLOOR IN THE NORTHERN MOUNTAIN RANGES.

THE COLD AIRMASS IS EXPECTED TO REMAIN IN PLACE THROUGH EARLY NEXT
WEEK.

TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS
DURING THE NEXT SEVERAL DAYS. STAY TUNED TO NOAA WEATHER RADIO
AND YOUR LOCAL MEDIA OUTLETS FOR ADDITIONAL INFORMATION.
Special weather statement, Mar 8, 2:36 PM PST, 41 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
236 PM PST WED MAR 8 2006

CAZ004-091330-
UPPER TRINITY RIVER-
236 PM PST WED MAR 8 2006

...COLD TEMPERATURES AND LOW SNOW LEVELS THROUGH THE WEEKEND...

A STRONG COLD FRONT IS APPROACHING NORTHWEST CALIFORNIA THIS
AFTERNOON. THIS FRONT WILL BRING COLD TEMPERATURES AND LIGHT SNOW
TO NORTHERN CALIFORNIA. SNOW LEVELS ARE CURRENTLY NEAR 3500 TO
4000 FEET...AND WILL DECREASE TO NEAR 2000 FEET BY THURSDAY
MORNING. ACCUMULATIONS OF 2 INCHES OR LESS ABOVE 2000 FEET ARE
LIKELY THROUGH MOST OF TRINITY COUNTY...WITH UP TO 4 INCHES OVER A
SMALL PORTION OF EXTREME NORTHWEST TRINITY COUNTY.

SNOW LEVELS WILL STAY LOW INTO THE WEEKEND. SCATTERED SNOW SHOWERS
ARE EXPECTED ON SATURDAY AND SUNDAY. SNOW COULD FALL AS LOW AS
THE VALLEY FLOOR IN THE NORTHERN MOUNTAIN RANGES.

THE COLD AIRMASS IS EXPECTED TO REMAIN IN PLACE THROUGH EARLY NEXT
WEEK.

TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS
DURING THE NEXT SEVERAL DAYS. STAY TUNED TO NOAA WEATHER RADIO
AND YOUR LOCAL MEDIA OUTLETS FOR ADDITIONAL INFORMATION.

Nearby

Heavy Snow Warnings in California, 2006Every heavy snow warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.